If Dominic keeps following suit, it's also going to be a long one.
We're back at Medicine Hat Regional Hospital after he spiked a fever of 38.5 C Sunday night, which was pretty much how hot it was outside, too.
The weekend started with a decision to stop his chemotherapy for a few days, after he broke out in a bizarre rash that left his hands a splotchy red and hot to the touch, though he didn't seem bothered by them. As usual, it's another "we've never seen this sort of thing before," which is just about par for the course for Dom. Step 1 was to stop the chemo (etopiside), the sort of which you'd never give to a kid you expected to live long-term, and see if he got better.
Well, he's sort of better, the rash on his body turning in to something we saw in March 2014 which was the result of a drug (busulfan) administered with his bone marrow transplant. But he hasn't had that drug since, and we've heard theories of it being a simple heat rash as well as a reaction to any of the 10 drugs he's on now.
Problem with stopping the chemo, of course, is the cancer will presumably grow faster now. But in Sunday's blood test, his leukemia blast counts were in fact lower (1.51) than they've been since he started the chemo. It's early, though. The chemo is still likely in his system.
In the mad rush to figure out and stop whatever's given him the fever and made him generally lethargic and not himself this week, he's on even more antibiotics. One, called keflex, is pink and he absolutely hates it to the point of vomiting. He'd already puked out his NG tube earlier in the week and on Sunday night in hospital threw up four more times, meaning neither of us slept.
Cuddling with Trish in a chair earlier, feverish as a nurse checked on him, I turned on some music. He smiled, laughed, and danced a bit, but never let her go. Then he gave everybody thumbs up, which is his new favourite thing.
It's too hot to be outside anyways, right?